Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 18, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 19, 2005, 8:53 AM PST for Orange County, San Bernardino County, California. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2005, 8:53 AM PST (16:53 UTC)
- Expired
- Feb 19, 2005, 2:00 PM PST
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
Counties Orange County, CA, San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 4.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 191659
FFWSGX
CAC059-071-192200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
853 AM PST SAT FEB 19 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
AND ORANGE COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 200 PM PST
* AT 846 AM PST...TRAINED WEATHER SPOTTERS REPORTED ROCK AND MUD
SLIDES IN ORANGE COUNTY AND IN THE SAN BERNARDINO COUNTY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DEVORE...CAJON SUMMIT...VILLA PARK...MUSCOY...LOS SERRANOS...LOS
ALAMITOS...LAKE ARROWHEAD...EL TORO STATION...CRESTLINE AND ALISO
VIEJO.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3380 11813 3348 11764 3357 11747 3384 11775
3407 11760 3407 11716 3437 11693 3455 11722
3456 11761 3396 11776
$$
ATKINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 19, 3:30 AM PST, 5 hours 23 minutes earlier.
Area forecast discussion, Feb 19, 3:30 AM PST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST SAT FEB 19 2005 .SYNOPSIS...A LARGE UPPER LOW JUST OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO BRING HEAVY RAIN AND SNOW TO SOUTHERN CALIFORNIA AT TIMES THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS AS WELL. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS EXCEPT THE SOUTHERN DESERTS...AND A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHERN MOUNTAIN AREAS. PERIODS OF HEAVY SNOW AND STRONG WINDS WILL CREATE WINTER STORM CONDITIONS IN THE HIGHER ELEVATIONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SHOWERS HAVE DECREASED AND MOST OF THE ACTIVE WEATHER IS IN LA AND TO THE NORTHWEST UP THE COAST. THE NEXT WAVE OF CONCERN IS SEEN WITH LOTS OF NICE BUBBLY TSTORM CELLS AND SHOULD ARRIVE AT THE COAST BY AROUND SUNRISE...BUT THIS WAVE ALSO LOOKS LIKE IT WILL HIT LA MORE SQUARELY THAN OUR AREA. HAVE ENHANCED WORDING FOR TSTORMS IN THE FORECAST TODAY. SOME TSTORMS WERE ALREADY IN THE COASTAL WATERS THIS MORNING. THE WAVE APPEARS TO BE THE LAST SIGNIFICANT BLAST OF SHOWERS AND TSTORMS. EXPECT SCATTERED SHOWERS TO CONTINUE ESPECIALLY IN THE NORTHWEST PORTION OF OUR AREA...BUT DECREASE GRADUALLY INTO SUN. A BRIEF BREAK IN THE ACTION COMES LATER SUN AND SUN NIGHT. THEN ATTENTION TURNS TO THE NEXT STORM FLYING IN FROM THE WEST WHICH COMBINES WITH A LOW COMING OUT OF THE NORTH. THE TWO FORM A POTENT CUTOFF LOW THAT WILL BRING DECENT PRECIP TO THE REGION AGAIN EARLY MON. IT IS COLDER SO TSTORMS WILL PROBABLY APPEAR AND SNOW LEVELS WILL BE LOWER. ITS CUTOFF NATURE MEANS IT WILL MOVE SLOWLY BUT IT FINALLY MOVES EAST BY LATE WED. EXPECT MORE STEADY TYPE RAIN MON TURNING TO SHOWERS LATER AND CONTINUING THROUGH TUE...THEN DECREASING WED. THU SHOULD BE DRY...BUT RESIDUAL MOISTURE AND CYLCONIC FLOW AS WELL AS A SLOWER EXIT TO THE SYSTEM COULD KEEP A FEW SHOWERS AROUND. && .SGX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING IN EFFECT UNTIL 6 PM TODAY FOR ALL AREAS EXCEPT THE SOUTHERN DESERTS...SEE LAXFFASGX. WINTER STORM WARNING IN EFFECT UNTIL 6 AM SUNDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. SMALL CRAFT ADVISORY IN EFFECT FOR OUTER COASTAL WATERS...SEE LAXCWFSGX. MARINE WEATHER STATEMENT FOR THUNDERSTORMS IN THE COASTAL WATERS... SEE LAXMWSSGX. FLOOD POTENTIAL OUTLOOK FOR UPCOMING STORM MONDAY...SEE LAXESFSGX. SPECIAL WEATHER STATEMENT FOR UPCOMING STORM MONDAY...SEE LAXSPSSGX. && MM
Hazardous weather outlook, Feb 19, 4:00 AM PST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT FEB 19 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-201400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT FEB 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR FOR ALL COASTAL..VALLEY AND MOUNTAIN AREAS...INCLUDING THE APPLE AND LUCERNE VALLEYS. SEE LAXFLSSGX FOR DETAILS. SNOW WILL FALL IN THE HIGHEST MOUNTAINS ABOVE 6000 FEET. SNOWFALL AMOUNTS UP TO ONE FOOT ARE EXPECTED. A WINTER STORM WARNING IS IN EFFECT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 7000 FEET...SEE LAXWSWSGX. A HIGH RIP CURRENT RISK WILL OCCUR THROUGH WEDNESDAY..SEE LAXSRFSGX FOR DETAILS. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE COASTAL WATERS WITH WATERSPOUTS AND SMALL HAIL POSSIBLE...SEE LAXMWSSGX FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. THE WET WEATHER WILL CONTINUE...BUT DECREASE BY SUNDAY. ANOTHER STORM IS EXPECTED MONDAY AND WILL CONTINUE INTO WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE HEAVY AT TIMES CAUSING LOCAL FLOODING...ROCK AND MUD SLIDES. HEAVY SNOW IS EXPECTED IN THE MOUNTAINS. SEE LAXSPSSGX OR LAXESFSGX FOR MORE DETAILS. ON SUNDAY LINGERING SNOW SHOWERS WILL FALL IN THE HIGHEST MOUNTAINS ABOVE 6000 FEET. A WINTER STORM WARNING IS IN EFFECT ABOVE 7000 FEET THROUGH 6 AM SUNDAY...SEE LAXWSWSGX. A HIGH RIP CURRENT RISK WILL CONTINUE THROUGH WEDNESDAY...SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED TODAY AND MONDAY. MM
In the hours before
Special weather statement, Feb 19, 4:00 AM PST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST SAT FEB 19 2005 CAZ042-043-048-050-055>058-060>062-200000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST SAT FEB 19 2005 ...A COLD WINTER STORM IS EXPECTED TO MOVE INTO SOUTHWESTERN CALIFORNIA MONDAY THROUGH WEDNESDAY... A COLD WINTER STORM DEVELOPING IN THE GULF OF ALASKA WILL SLIDE SOUTH ALONG THE COAST INTO THE REGION MONDAY THROUGH EARLY WEDNESDAY...BRINGING HEAVY SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS. HEAVY SNOW IS EXPECTED IN THE MOUNTAINS. PRELIMINARY RAINFALL ESTIMATES FOR MONDAY THROUGH WEDNESDAY ARE ABOUT 2 TO 4 INCHES COASTAL AND VALLEY AREAS...5 TO 10 INCHES MOUNTAINS AND FOOTHILLS...AND 0.50 TO 1.00 INCHES IN THE DESERTS. THE SNOW LEVEL WILL START AROUND 6500 FEET ON MONDAY MORNING. THE SNOW LEVEL WILL THEN RAPIDLY FALL TO ABOUT 4000 FEET BY TUESDAY MORNING...AND AFFECT TRAVEL THROUGH THE MOUNTAINS. SNOWFALL AMOUNTS OF 1 TO 2 FEET CAN BE EXPECTED BY WEDNESDAY MORNING ABOVE ABOUT 5000 FEET. THERE WILL ALSO BE LOCAL GUSTY WINDS AND DENSE FOG AT TIMES IN THE MOUNTAINS. LOCAL FLOODING WILL BE POSSIBLE WITH HEAVY SHOWERS OR PROLONGED RAINFALL...ESPECIALLY IN POORLY DRAINED LOW LYING AREAS...CREEKS AND STREAMS. ROCK AND MUD SLIDES WILL BE POSSIBLE...MAINLY IN STEEP TERRAIN AND IN AND BELOW BURN AREAS. A FLASH FLOOD WATCH MAY BE ISSUED SATURDAY OR SUNDAY. RIVER FLOODING WILL BE POSSIBLE ON THE SAN DIEGO RIVER...THE SAN LUIS REY RIVER...AND DOWNSTREAM OF LAKE HODGES BY TUESDAY. THE UNITED STATES GEOLOGICAL SURVEY HAS ISSUED A LANDSLIDE AND DEBRIS FLOW ADVISORY FOR SOUTHERN CALIFORNIA THROUGH MONDAY...FEBRUARY 21 2005. FOR FURTHER INFORMATION ON DEBRIS FLOW AND LANDSLIDE HAZARDS...VISIT THE FOLLOWING USGS WEBSITE... HTTP://LANDSLIDES.USGS.GOV PEOPLE IN AREAS SUSCEPTIBLE TO FLOODING OR PLANNING TRAVEL THROUGH THE MOUNTAINS SHOULD CHECK PREPAREDNESS AND STAY INFORMED ON THIS DEVELOPING WET WEATHER PATTERN. MM
Local storm report, Feb 19, 8:11 AM PST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 AM PST SAT FEB 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM TORNADO HUNTINGTON BEACH 33.69N 118.01W
02/19/2005 F0 ORANGE CA TRAINED SPOTTER
HAM OPERATOR MONITORED FIRE FREQUENCY. RADIO TRAFFIC
INDICATED A WATERSPOUT CAME ON SHORE AT MAIN AND PACIFIC
COAST HWY. DAMAGE TO MULTIPLE VEHICLES.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:50 AM PST | Severe Thunderstorm Warning | SGX | Orange | 55 min |
| Feb 19, 9:28 AM PST | Severe Thunderstorm Warning | SGX | Riverside, San Diego | 92 min |
| Feb 19, 9:43 AM PST | Tornado Warning | SGX | Riverside | 62 min |
| Feb 19, 1:55 PM PST | Flash Flood Warning | SGX | San Bernardino, San Diego | 4 hr |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.